New here

Hi I have just joined. I am 29 years old and I have come here because I have been feeling low. I have been taking antidepressants since I was 24 and about the same time I had an underactive thyroid and iron deficiency and B vitamin deficiency. I have had some physical symptoms as well like constipation and feeling cold and looking washed out all the time but the doctors have put me back onto an antidepressant called Fluoxetine because I suffered from such bad tiredness and dizziness and brain fog that I couldn't concentrate and it cost me my job. My thyroid consultant at the hospital wasn't increasing my thyroid medication dose as per her recommendations and she said any physical symptoms were not to do with thyroid. When I was last at the doctor she insisted my problems were all in my head and so she referred me to Positive Steps. If I have come to the wrong place I apologise. Thanks for reading and comments.

Last edited by

5 Replies

oldestnewest
  • My Cat's Got Overactive Thyroid, So She Can't eat fish, salt, sugar, iodine, seafood, All Very Easily Accessible Things... And She Isn't supposed To Have Flouridated Water. I'd Google These, And If Possible, Go See A Natropath. They might be able to tell You What's lacking in Your Diet. I know firsthand a tablespoon of magnesium for 6 days should turn the constipation into the opposite, It did For Me. Then Peanut Butter's Good For Iron, Folate, Protein, Vitamin E, And Fat. B vitamins - Bananas Got Vitamin B 6, And So Do Potatoes, Most Fruit Have B 3 And Vitamin C, Which Will Help You Absorb Iron, Most Vegetables Have B 3 And Green Leafy Vegetables Have Iron And B 9 Typically. B 12 Is In A Lot Of meat products and milk, However, If You're Vegan, You Can Buy B 12 Supplements, I Imagine, At Most Health Stores, Getting A B Multivitamin Might Be Cheaper. And Your Fortified Cereals Might Have Your Other B Vitamins, As Well As Fortified Milks Or Milk Alternatives. I Hope It Helps. It Might Pay To Do Some, Personal Research Into That.

  • Hello pinkprincess2,

    You're more than welcome to sound off here. That's how we can support each other.

    Are you currently taking the fluoxetine? What dose are you on? How do you find it?

    I don't think your GP is being helpful when they have said 'it's all in your head'.

    Depression is VERY real. I suppose you GP was correct technically with it being all in our heads (joke).

    Depression can manifest itself in so many ways. Low mood, appetite changes, not enjoying things anymore, tiredness or agitation, pain etc.

    Lots of people have to try a few different antidepressants before you find the one that's right for you. Maybe you may benefit from a change in medication?

    What are you wanting from your treatment?

    I hope you find the Positive Steps helpful.

    You will get great opinions, advice and help on here too.

    Much love ❤️

  • Thanks for your reply. Yes I currently take Fluoxetine and I have been taking it since November. The dose I take is 30mg a day. I just feel more depressed and low and I have been getting pins and needles since taking it. I am not sure what it is I am wanting from my treatment. I walked into a GP appointment because I had a dizzy spell in the shower and my GP then said I had a panic attack and she referred me to Positive Steps.

  • Hiya. My answer is gonna sound blunt but it is simply this..... change your doctor. They are not listening to you and any gp in this day and age who says its all in your head should be struck off. I'm so sorry you are not getting the support you deserve.

    If they are not upping your thyroid meds its because your levels are within a normal range so any other physical symptoms must be down to depression or side affects from the tablets which should settle down.(if not you can switch meds easily)

    Pins and needles is a common symptom when your are panicking because your body thinks its in danger and pumps the blood around your vital organs and less to other parts...dizziness may be down to shallow breathing or hyperventilating which also happens during panic attacks. How do I know...because Ive been there and being told real physical symptoms are being imagined is utter ignorance. Have the courage to change your gp and don't stop until you get a good one...they do exist thankfully. Take care.

  • Just a thought, if you believe many of your symptoms to be physical have you ever had a liver panel blood test?. I would seriously have it checked out as a sluggish, under the weather liver could be responsible for many of your issues and the liver and thyroid are linked, I notice you mentioned yours. My problems turned out to be down to my liver, in your shoes I would go back to the Doctor and have new blood tests done to see what is going on now. Your Doc should have thoroughly investigated before slapping you on antidepressants and sending you out the door. Iron, vitamin B deficiency, your being tired, feeling washed out , could possibly all be liver related. I know, I had I all of your symptoms for years before I found out, including terrible depression. Our livers are responsible for literally hundreds of jobs from detoxing us, to generating heat to keep us warm, as you know, in todays world of pesticides, preservatives, additives and the like, If the livers sluggish and toxins are not being removed as swiftly as intended to, we can suffer from confusion or brain fog" sound familiar? I also had to give up work, my memory was shocking and left me very distressed as well as depressed. I,m not a doctor obviously, but reading your post sounded like me to a T, and it turned out to be down to my liver in my case, though it can also involve the thyroid for some people. . I changed my diet totally, began to exercise which increased my endorphins, the bodies own natural antidepressant, and stopped drinking which I was doing heavily. It,s just a thought, ( rather a rambling one, sorry! ) but I wondered if you had been checked out with a liver function test, ( simple blood test at doctors ). Hope you feel better soon. B. XX. p.s. pins and needles can be the result of b vitamin deficiency.

You may also like...